MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA NEURAWRAP NERVE PROTECTOR 10MM ID X 4CM LENGTH

INTEGRA LIFESCIENCES CORPORATION OH/USA NEURAWRAP NERVE PROTECTOR 10MM ID X 4CM LENGTH
Catalog Number NW1040
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported a neurawrap (id: (b)(4) was implanted on (b)(6) 2024.Approximately 26 days after implantation of neurawrap nerve protector, patient developed symptoms of worsening swelling with neuropathic and cutaneous pain.Initial treatment was medrol dosepak with symptoms returning after treatment completed.Secondary treatment involved gabapentin 100mg tid, compression, rom exercises.Nine weeks from initial surgery date, the symptoms continued to worsen, therefore the neurawrap was removed on (b)(6) 2024.Cultures and specimen were sent to laboratory and showed a "fibrino-inflammatory exudate" with cultures showing "no growth" at 5 days.After the product was removed, patient had dramatic improvement of symptoms.Reason for neurawrap use: right recurrent carpal tunnel syndrome with cutaneous neuroma.The decision was made to perform a nerve wrap to prevent further scar adhesions to the median nerve at the site of maximal insult.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The neurawrap (id nw1040) was not returned for evaluation however, samples from the same lot/batch retained by manufacturer were evaluated.Dhr - lot 7070587 was reviewed and no anomaly was observed during its manufacturing, packaging, and inspection processes that could be related to the reported condition.Failure analysis - retain samples: three (3) neurawrap units were visually inspected.Dispenser boxes and trays were in good condition.The sealing area was complete and in good condition.No defect was observed on the product.Root cause analysis - there is insufficient information to conclude whether or not the adverse event was due to the neurawrap, patient hypersensitivity to the neurawrap or if the event may have been surgical technique related.¿ therefore, based on the available information, it is not possible to confirm that the neurawrap product used is causal to the reported condition.A medical assessment was requested to integra's safety team and the following was provided: "neurawrap nerve protector is indicated for the management of peripheral nerve injuries in which there has been no substantial loss of nerve tissue.Neurawrap nerve protector is contraindicated for patients with a known history, of hypersensitivity to bovine derived materials.Neurawrap is generated from integra¿s ultra pure collagen technology.As per the complaint reported, neurawrap was used on the patient to prevent further scar adhesions to the median nerve at the site of maximal insult for recurrent carpal tunnel syndrome with cutaneous neuroma.The patient developed symptoms of worsening swelling with neuropathic and cutaneous pain approximately 26 days after implantation.Possible complications can occur with any peripheral nerve surgical procedure including pain, infection, decreased or increased nerve sensitivity, and complications associated with use of anesthesia.In addition, details surrounding the intra-operative procedure and surgical technique used by the surgeon were not provided.The device must be flexible and soft so as to prevent compression and limit tissue inflammation." "at this time, there is insufficient information to conclude whether or not the adverse event was due to the neurawrap, patient hypersensitivity to the neurawrap or if the event may have been surgical technique related." additional information received: medwatch form information received on 21nov2024: mdr report #: mw5160570.Patient weight (kg): 61.Initial reporter asked to remain confidential? y.

Brand Name
NEURAWRAP NERVE PROTECTOR 10MM ID X 4CM LENGTH
Common Device Name
NEURAWRAP
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20472832
Report Number2648988-2024-00038
Device Sequence Number12665741
Product Code JXI
UDI-Device Identifier10381780026402
UDI-Public10381780026402
Combination Product (Y/N)N
PMA/510(K) Number
K041620
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue NumberNW1040
Device Lot Number7070587
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight61 KG
Patient EthnicityNon Hispanic
Patient RaceWhite